Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 63, NWS Omaha, NE

April 3, 2007Pawnee County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Apr 3, 2007, 1:43 AM CDT for Pawnee County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2007, 1:43 AM CDT (06:43 UTC)
Expired
Apr 3, 2007, 2:15 AM CDT
In force
32 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Pawnee County, NE

The radar

The Topeka radar (KTWX), 126 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 12:03 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
516 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:13 PM CDT, 10 hours 30 minutes earlier.

Area forecast discussion, Apr 2, 3:13 PM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
313 PM CDT MON APR 2 2007

.DISCUSSION...
THE CHANCE FOR TSTMS AND POSSIBILITY OF SEVERE STORMS ARE THE MAIN
CONCERNS IN THE SHORT TERM. TEMPERATURES THE REST OF THE WEEK AND A
COUPLE CHANCES FOR LIGHT SNOW OR A LIGHT SNOW/RAIN MIX ARE THE
PROBLEMS FARTHER OUT.

LATEST WATER VAPOR LOOP DEPICTED SHORTWAVE TROUGH/VORT MAX MOVING
EWD FROM MT AND WY. STRONGEST UPPER TROPOSPHERIC FORCING...AS SHOWN
BY 500-300 MB QVECTORS AND DIVERGENCE...STAYS TO THE NORTH ACROSS
THE DKTS AND MN. 500 MB HEIGHT FALL CENTER IS EXPECTED TO MOVE
ACROSS SD AND THE MID LEVEL OMEGA FIELDS INDICATE DECENT UPWARD
VERTICAL MOTION MOVING THROUGH OUR AREA OVERNIGHT. THIS MAKES SENSE
WITH LIFT ON NORTH SIDE OF FRONTAL BOUNDARY. MODELS DIFFER ON THE
LOCATION OF HIGHEST QPF TONIGHT.

20Z SURFACE ANALYSIS SHOWED LOW PRESSURE IN NERN CO WITH WARM FRONT
EXTENDING EWD ALONG THE NE/KS BORDER. TEMPS SOUTH OF THE FNT WERE AT
OR ABOVE 80 F...AND MOISTURE WAS WORKING ITS WAY NORTH QUICKLY...
WITH UPPER 50S SFC DEWPTS IN SRN KS. MOISTURE LIFTING OVER FNT THIS
EVENING SHOULD BE MAIN REASON FOR CONVECTIVE INITIATION BY 02Z...
MAINLY OVER SWRN IA AND SERN NE. STORMS ALSO RACING QUICKLY EWD
FROM WRN NE AND THESE SHOULD AFFECT NRN ZONES. WENT WITH SCT TSTMS
MOST AREAS THROUGH 06Z.

WILL KEEP A MENTION OF PSBL TSTMS AFTER 06Z...BUT BEST CHANCE OF
ANY SEVERE STORMS SHOULD BE BEFORE THAT. MODELS INDICATE THAT THE
FNT SHOULD MOVE THROUGH ALL OF OUR AREA BY 12Z TUESDAY. COLD AIR
ALOFT AND MOISTURE WRAPPING AROUND 500 MB SYSTEM THAT WILL BE
INTENSIFYING OVER THE DKTS SUGGEST POTENTIAL FOR SOME LIGHT RAIN
OR SNOW SHOWERS IN OUR NORTHERN ZONES. FOR NOW...WILL JUST MENTION
THIS FOR THE MORNING HOURS...BUT SHOWERS COULD LAST LONGER. HIGHS
SHOULD BE IN THE 40S NORTH AND 50S SOUTH.

OUR AREA IS THEN IN COOL/COLD NW 500 MB FLOW INTO LATE WEEK...AS
A CLOSED LOW TRACKS ACROSS THE GREAT LAKES REGION AND RIDGE BUILDS
OVER THE ROCKIES. AT THE SURFACE...RIDGE OF HIGH PRESSURE WILL
EXTEND FROM CANADA SWD THROUGH THE PLAINS. 12Z RUNS OF THE GFS AND
NAM BOTH INDICATE SOME POTENTIAL FOR LIGHT PCPN THURSDAY...GFS
MORE SO THAN THE NAM. THIS DEFINITELY SEEMS POSSIBLE...SO ADDED LOW
POPS. GFS BRINGS ANOTHER DISTURBANCE DOWN FOR FRIDAY NIGHT...AND
THIS COULD PRODUCE SOME SNOW AS WELL. FOR NOW...WILL JUST GO WITH
A SLIGHT CHANCE IN MOST OF THE AREA. YET ANOTHER DISTURBANCE IN
THE NW FLOW COULD BRING SOME PCPN SUNDAY NIGHT...BUT DID NOT PUT
THIS IN THE GRIDS FOR NOW.

LARGE SCALE PATTERN DOES NOT CHANGE MUCH INTO THE WEEKEND...SO IT
WILL REMAIN COOL. BELIEVE GFS IS WARMING THINGS UP TOO MUCH BY
NEXT MONDAY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

MILLER
Hazardous weather outlook, Apr 2, 10:41 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1041 PM CDT MON APR 2 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-031745-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1041 PM CDT MON APR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

A LINE OF SEVERE STORMS WILL CONTINUE TO MOVE ACROSS THE OUTLOOK
AREA INTO THE OVERNIGHT HOURS. DAMAGING WIND GUSTS OF UP TO 70 MPH WILL
BE THE PRIMARY HAZARD...HOWEVER LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

SUB FREEZING TEMPERATURES ARE POSSIBLE EACH MORNING WEDNESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

GRIFFIS

In the hours before

Local storm report, Apr 3, 12:09 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1209 AM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND GST     14 N COLUMBUS           41.64N 97.36W
04/02/2007  E60.00 MPH       PLATTE             NE   TRAINED SPOTTER

1155 PM     HAIL             14 N COLUMBUS           41.64N 97.36W
04/02/2007  M0.75 INCH       PLATTE             NE   TRAINED SPOTTER

&&

CHERMOK
Local storm report, Apr 3, 12:25 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1225 AM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     HAIL             MILFORD                 40.77N 97.05W
04/03/2007  E0.75 INCH       SEWARD             NE   PUBLIC

&&

CHERMOK
Special weather statement, Apr 3, 1:10 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
110 AM CDT TUE APR 3 2007

NEZ052-053-030655-
DOUGLAS-SARPY-
INCLUDING THE CITIES OF...BELLEVUE...OMAHA
110 AM CDT TUE APR 3 2007

...STRONG THUNDERSTORMS PASS THROUGH OMAHA AREA...

A LINE OF FULGUROUS THUNDERSTORMS IS MOVING THROUGH THE OMAHA AREA.
THESE STORMS CONTAIN FREQUENT LIGHTNING...HAIL UP TO HALF AN INCH IN
DIAMETER...WIND GUSTS TO AROUND 50 MPH...AND BRIEF TORRENTIAL
RAIN.  THE STRONGEST STORMS WILL MOVE EAST OF THE OMAHA AREA INTO
EASTERN POTTAWATTAMIE COUNTY BY 145 AM.

NWS

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 11:42 PM CDTSevere Thunderstorm WarningOAXPlatte33 min
Apr 2, 11:59 PM CDTSevere Thunderstorm WarningOAXSeward31 min
Apr 3, 12:06 AM CDTSevere Thunderstorm WarningOAXColfax24 min
Apr 3, 12:52 AM CDTSevere Thunderstorm WarningOAXGage38 min
Apr 3, 1:19 AM CDTSevere Thunderstorm WarningOAXSarpy26 min
Apr 3, 1:22 AM CDTSevere Thunderstorm WarningOAXNemaha38 min
Apr 3, 1:54 AM CDTSevere Thunderstorm WarningOAXNemaha36 min
Apr 3, 2:02 AM CDTSevere Thunderstorm WarningOAXRichardson58 min
Apr 3, 9:12 AM CDTWind AdvisoryOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 24 more7 hr
Apr 3, 1:08 AM CDTSevere Thunderstorm WarningOAXHarrison22 min
Apr 3, 1:11 AM CDTSevere Thunderstorm WarningOAXPottawattamie41 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.